Doctor insights on:
Can A Vitamin D Supplement Cause Cramping And Diarrhea
Not usually: Some other cause.Get a more detailed answer ›
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
My vitamin d level is 20...and taking vitamin d supplement gives me horrible muscle cramps even small dose 400. should I stop taking vitamin d?
See your doc: He can tell you why your level is 20 and what to do for it. ...Read more
My vitamin d level is 18. why vitamin d supplement gives me horrible muscle cramps. Should I take calcium with vitamin d or take vitamin d only?
This is a very unusual reaction to Vit D. You are more likely to be reacting to the other ingredients in the supplement so look for a pure Vit D3 with minimal additives. Most adults need 5-8000 iu/day to get optimal levels of 50-80.
You probably don't need calcium unless your diet is low in calcium but it is wise to take Vit K with Vit D. Muscle cramps may be caused by low Magnesium. See comment: ...Read more
Low level of vitamin B12 and vitamin d can cause IBS with diarrhea or IBS diarrhea causes low level of vitamin B12 and vitamin d?
Low B12: If you have low levels of b12- that needs to be investigated and treated. There is a cause for a low B12 level. Untreated it can lead to irreversible neurologic damage. While the cause can be dietary, there are more serious causes such as pernicious anemia- an autoimmune disease. So I suggest an investigation into why low b12. ...Read more
Ok I have low phospherous levels and now blood test saying extremely low vitamin d. Can that be cause of the low phospherous issue and can chronic diarrhea cause the d deficiency?
Maybe: Hi. If you get most of your vit. D from your diet (instead of from sun exposure), malabsorption can cause vit. D deficiency. So causes of malabsorption are associated with diarrhea, so there can be a connection. In general, I'd say chronic diarrhea needs a good work up by a gastroenterologist. Good luck! ...Read more
Vitamin D levels 10.8 ng/ml what are causes? Have mild hypothyroid D Supplements cause diarrhea what to do to increase d levels?
If I read this correctly you are not being given enough Vitamin D. If your vitamin D levels are indeed so low you MUST bring this to your doctor's attention and have her/him increase your vitamin D.
Hope all goes well. ...Read more
Can vitamin d defficiency cause diarrhea in 1 yr old boy who passes stool after almost every meal?
I'm 42 have diarrhea and blood on and off for months and moderate vitamin d deficiency and some liver damage and blood in urine could I have cancer?
Have had hair loss, nausea, diarrhea, fatigue. Only thing found was high thyroglobulin antibodies & low vitamin d.doctor says normal? Is it normal?
Not normal: The diagnosis may not be found in blood tests. Get another opinion. ...Read more
Yes: Vitamin d has been reported to cause constipation. In your case, there is no blood test to determine if constipation is caused by vitamin d. It would be reasonable to stop the vitamin d for 1-2 weeks to see if the constipation resolves. If it does, you are likely confirming this as a side effect. ...Read more
If too high: You can get high calcium if your vitamin d level is too high. 4000 iu is an acceptable dose if your level is current very low and need to be raised up. The only way you will know for sure if you are getting too much is to get retested after being on the replacement dose for a short time. The main thing is to follow up with the doc that started the replacement to remeasure levels. ...Read more
Is it safe to take a vitamin d supplement? Could lack of vit d be a cause of irregular ovulation?
If my severe vitamin D deficiency was caused by malabsorption, would oral vitamin D supplements work?
Vitamin D absorption: People who have had intestinal (gut) surgery may not absorb vitamin D as well. More commonly, vitamin D levels are more difficult to raise in obese people because fat tissue holds onto some of the vitamin D. If level is low, don't try to increase supplement dose without telling your doctor because too much vitamin D can be toxic. You will have periodic blood levels to ensure levels reach goal. ...Read more
NO: Vit. D is remarkably safe & sleepiness is not a known side effect. Side effects are very rare unless one takes toxic doses. I did find some reports of anxiety experienced by some after taking vit. D which is apparently a sign of magnesium deficiency remedied with magnesium. It's possible for someone to be allergic to fillers & binders in supplements so if it makes you sleepy try a different form. ...Read more
Does low vitamin d cause weight gain? (Haven't taken supplement over5 years) weight:220, age23, height5^1.
Can low vitamin d cause bad muscle cramping? Or could it be from the large doses I have to take? 5, 000 ui
No: 5000 units is a pretty standard replacement dose. ...Read more
Can taking supplements like zinc, calcium, magnesium or vitamin d cause height to increase in an adult over age 35?
Does vitamin D cause loss of appetite? My 2 week old is drinking less milk then usual since he started taking vitamin D supplements.
Please tell me what can cause high vitamin d, besides taking supplements or getting too much sun?
What form of vit D?: Hi. Do you have high blood calcium? If that's the case, some process in your body is making the active form of vitamin D (aka Calcitriol or 1, 25-dihydroxy vitamin D). If that's not the case, and you're just talking about 25-hydroxy vitamin D, that just comes from dietary sources and sunlight exposure. If you have high blood calcium, you need to follow up with your doctor! ...Read more
My bloodwork consistently showing an out of range level of vitamin d 1, 25 oh without the use of supplements my level at 135. Vit d25 is 35.9-causes?
Could multi-vitamin/mineral supplements cause excessive bloating, difficulty breathing and loose stools?
Bloating, loose stoo: Not likely. See your doctor for an examination to determine the cause of your problems. ...Read more
Can anyone tell me what can cause high vitamin d, besides taking supplements or getting too much sun?
Diseases: Hi. There are several diseases that cause high blood calcium by creating the active form of vitamin D (calcitriol). These include granulomatous diseases (e.g., sarcoidosis, tuberculosis), and leukemia/lymphoma. High blood calcium, hi calcitriol, and suppressed PTH prompt this evaluation. Good luck! ...Read more
Can vitamin D or other nutrient deficiencies cause tender calf muscles or tendency for cramps during the night?
Cramps: The simple answer is "Yes! " but there are other causes unrelated to vitamin D. You must discuss this with your primary doctor. Please keep me posted. ...Read more
My vitamin d level in the toxic range, no supplements. Calcium level, 10.3, Carbon dioxide critically low at 14. 31/F. Possible Causes?
Too few details-many: More needed for better assistance. Plasma vitamn D typically called "normal" from 30 ng/mL (bottom 2%) to 100 ng/mL (top 2%) of small sample groups. High levels long a theoretical concern yet no clinical trials have verified this valid. Plasma calcium called "normal" from 8.5-10.2 mg/dL (again 2% to 98% sample group). If one breathes more rapidly, CO2 falls; slowly, CO2 rises. Http://goo. Gl/Blh6rW ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor online
- Can vitamin d supplements cause aura migraines?
- Can vitamins cause diarrhea?
- Can vitamin d cause bloating?
- Can ibs d cause diarrhea every day?
- Can iron supplements cause diarrhea in the elderly?
- Vitamin d supplement
- Can vitamin d cause heart palpitations?
- Can excessive vitamin d supplements cause muscle cramps?